Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 6, 1999, 7:29 PM EDT for Blount County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 7:29 PM EDT (23:29 UTC)
- Expired
- Jul 6, 1999, 9:25 PM EDT
- In force
- 116 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 062330 FFWMRX TNC009-070125- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 729 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... BLOUNT COUNTY IN EASTERN TENNESSEE * UNTIL 925 PM EDT * AT 720 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR ALCOA...NEARLY STATIONARY. * THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN ACROSS THE COUNTY. SHERIFF'S OFFICE REPORTED MUCH OF ALCOA HIGHWAY IS COVERED WITH WATER. RAINFALL RATES OF ONE TO ONE AND A HALF INCHES OF RAIN PER HOUR ARE POSSIBLE WITH THESE STORMS ACROSS THE COUNTY. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. GH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:30 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT TUE JUL 6 1999 SATELLITE IMAGERY REVEALED THE LOCATION OF A WEAK COLD FRONT OVER THE MID WEST AND MID MS VALLEY THIS MORNING. THIS COLD FRONT IS DIFFICULT TO LOCATE ON CURRENT SURFACE ANALYSIS WITH MODELS INDICATING THAT THE FRONT WILL WASH OUT TONIGHT AND BECOME MAINLY A WIND SHIFT. CLIMATOLOGY SUGGESTS THAT THIS WIND SHIFT WILL BE SLOWER TO MOVE THROUGH THE AREA THAN THE MODELS INDICATE TOMORROW. SCATTERED TSTORMS SHOULD AGAIN DEVELOP ACROSS THE CWA TOMORROW AND POSSIBLY LATER TONIGHT WITH FRONT MOVING INTO THE AREA. ADDED SURFACE CONVERGENCE ALONG THE FRONT WILL HELP TO FOCUS ACTIVITY INTO A SLIGHTLY BETTER COVERAGE THAN TODAY. VORT MAX CURRENTLY OVER THE CAROLINAS IS PROGGED TO SLOWLY MOVE SOUTHWEST AND WILL HELP TO CREATE ADDITIONAL TSTORM DEVELOPMENT OVER SW NC TOMORROW. IN THE EXTENDED PERIOD...EXTENDED MODELS STILL INDICATE THAT THE FRONT WILL MOVE SOUTH OF THE CWA BY THURSDAY WITH ANOTHER COLD FRONT AFFECTING THE AREA ON THE WEEKEND. THE FOLLOWING IS PRELIMINARY AND FOR COORDINATION ONLY: CHA 74/95 71/94 71 2311 TYS 73/92 68/91 69 2311 TRI 71/90 64/90 64 2311 OQT 73/93 68/92 70 2311 DMG
In the hours before
Local storm report, Jul 6, 4:24 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT TUE JUL 6 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
245 PM ANDREWS NC WIND DAMAGE
07/06/99 CHEROKEE TREE DOWN ACROSS HWY 19 IN
ANDREWS. REPORTED BY
SHERIFFS OFFICE.Local storm report, Jul 6, 6:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 PM EDT TUE JUL 6 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRING CITY TN WIND DAMAGE
07/06/99 RHEA NUMEROUS TREES DOWN.
MACIDONIA ROAD CLOSED DUE
TO TREES ACROSS IT.
0525 PM 5 MILES NORTH OF DECATUR TN WIND DAMAGE
07/06/99 MEIGS NUMEROUS TREES AND POWER
LINES DOWN.
0535 PM SODDY-DAISY TN WIND DAMAGE
07/06/99 HAMILTON TREES DOWN.
HARISON BAY RD AND SNOW HILL ROAD.
0550 PM ETOWAH TN WIND DAMAGE
07/06/99 MCMINN TREES DOWN ON COUNTY ROAD
350.Local storm report, Jul 6, 6:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 PM EDT TUE JUL 6 1999
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SPRING CITY TN WIND DAMAGE
07/06/99 RHEA NUMEROUS TREES DOWN.
MACIDONIA ROAD CLOSED DUE
TO TREES ACROSS IT.
0525 PM 5 MILES NORTH OF DECATUR TN WIND DAMAGE
07/06/99 MEIGS NUMEROUS TREES AND POWER
LINES DOWN.
0535 PM SODDY-DAISY TN WIND DAMAGE
07/06/99 HAMILTON TREES DOWN.
HARISON BAY RD AND SNOW HILL ROAD.
0550 PM ETOWAH TN WIND DAMAGE
07/06/99 MCMINN TREES DOWN ON COUNTY ROAD
350.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 28 min |
| Jul 6, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| Jul 6, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Polk | 31 min |
| Jul 6, 6:21 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 29 min |
| Jul 6, 6:54 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.